HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Allergies (https://www.healthboards.com/boards/allergies/)
-   -   Zyrtec D year round (https://www.healthboards.com/boards/allergies/647472-zyrtec-d-year-round.html)

Leeby 11-07-2008 06:49 AM

Zyrtec D year round
 
I have allergies to everything so even though my allergist would like to see me off of drugs from Nov - Feb I can't. I did just try again and only made it two days. I get dizzy, lightheaded, and nausous. I do not get the typical allergy symtoms at all. He said I just swell up in my head. So I basically take Zyrtec D and Singulair and Rhinoquart all year long. Does anyone else do this? Will there be any problems for me doing this down the road? I also get allergy shots, which I'm wondering if I should just stop. It's been almost two years.

dolysods 11-07-2008 08:14 AM

Re: Zyrtec D year round
 
is he just wanting to see how bad your symptoms get? I take zyrtec virtually every day, nasonex, depending on my symptoms and sudafed 12hr daily. Is it your family doctor or allergist wanting you to stop?

if it works.. why change anything?

Leeby 11-07-2008 08:32 AM

Re: Zyrtec D year round
 
This is the allergist who would prefer my body to have a break, but I've had family doc, and OB comment on it too. They say it's not good to be taking all this meds all the time as it elevates BP and decong. are not meant to take forever. However, I need them. I really can't function without them. The dizzyness, nausa, etc gets unbearable. I'm a little bit better today but I know it will take a few days for me to get back to my normal. I was just curious if there are horrible effects from being on it forever?

dolysods 11-07-2008 09:19 AM

Re: Zyrtec D year round
 
unless it causes you to have high blood pressure, i wouldn't think so. Taking the sudafed helps me manage my symptoms. There might be a day once in a while that i don't take it but if i missed several doses, i'd be miserable

Titchou 11-08-2008 06:51 AM

Re: Zyrtec D year round
 
It is true that the "D" part has side effects that are not good for you. Also, you could be having rebound effect from it. Have you tried the regular zyrtec? If not, I'd recommend doing that and you shouldn't have any issues with your docs.

The standard regimen for the shots is 5 years. So, I wouldn't quit now.

Leeby 11-08-2008 09:00 AM

Re: Zyrtec D year round
 
I have tried just taking the Zyrtec, but without the D I still get my symptoms.

Titchou 11-08-2008 01:08 PM

Re: Zyrtec D year round
 
Maybe if you tried one day of the D and the next the regular and so on you could cut it back some. And then when that's working good, skip the D for 2 days, etc.

Ginger9909 11-08-2008 02:13 PM

Re: Zyrtec D year round
 
i know how you feel, i feel so much better when i take Claritin D then when i take just the plain Claritin. My doctor suggested that i take the D every other day, maybe you can try that. Also sometimes what i do is buy the Advil Allergy cold & sinus. It has pseudoephedrine in it but only 30 mg compared to 120 which is in the one you probably take. It lasts for 4-6 hours but sometimes i do get by on it, so i guess the lowest dose you take would probably be best if you can on some days. I will usually take that near lunch time which is when my symptoms are bad and i do ok.

Leeby 11-08-2008 02:21 PM

Re: Zyrtec D year round
 
Thanks for the tips. Since my allergies are a bit better during the winter months (no outdoor allergens at least), that would be a great time for me to alternate doses. I'll give it a try! I should also add that I'm a human barometer. About 10- 20 min.prior to a storm I get extremely off balance and dizzy. Once it starts to rain or snow that feeling goes away. I find the the D helps with those issues too.

Titchou 11-08-2008 04:57 PM

Re: Zyrtec D year round
 
Hope it works. The decongestants really aren't good for you long term. If oyu can cut back at all, it would be worht it.

di999 11-11-2008 11:07 PM

Re: Zyrtec D year round
 
Be aware and beware of Zyrtec side effects and 'Zyrtec Withdrawal'.

Hundreds of people have reported big problems with this drug <removed>

The terrible itch that occurs when Zyrtec is a few hours late is 'Zyrtec Withdrawal', not the original hives problem many people take it for. Big mistake to think that it is helping because the itch disappears as soon as you take the next pill. People who take Zyrtec for sinus also get the itch, and the itch people get sinus on withdrawal.

dolysods 11-12-2008 04:24 AM

Re: Zyrtec D year round
 
interesting... i've never had any issues with missing doses. I recently stopped taking it in case it was drying me out too much and was contributing to my night time cough. Nothing unpleasant happened and i was off of it for about a week. I did sneeze more throughout the day. I started taking it again a couple of days ago when my coughing diminished.


All times are GMT -7. The time now is 09:52 PM.